75.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and Diarrhoea

10 REPLIES 10

Re: Tamoxifen and Diarrhoea

Hi

 

ive been on tamoxien for over a year had night sweats from start  probably made worse by my having to come off HRT due to the BC.I didnt have to have chemo just radio therapy, and had a bit of IBS but in past few weeks has got worse, In fact last week my stomach was so bloated i looked pregnant, and im in my 60s, single and a size 8 so that was not possiblelol ,  So i stopped the tamoxifen last thurs,friday morning my stomach was back to its normal size and i felt so much better and my toilet habits were normal..Today for instance i wore a tucked in T shirt if id have done that last week id have looked awful, in fact as i found getting jeggings on very difficult. Ive made an appointment to see my doctor later in week, and yes i dont want cancer back of course and i want to do all i can to prevent it, can live with the night sweats and flushes, but not this bloating and needing to be near a loo.all time.  I didnt actually have diarrhoea just went to loo about 6 times a day.I ve heard taking 10mg tablets eather than 20mg  can  help and as im very petite and slim i think i might be overdosing so i will talk to my doctor about that, Anyone had any experience of this.June

Re: Tamoxifen and Diarrhoea

I haven't no as I'm a diabetic it would prove really difficult x
Charys
Community Champion

Re: Tamoxifen and Diarrhoea

Well that's a good sign, anything 'sinister' wouldn't even temporarily resolve. Have you tried any other dietary changes yet?

Re: Tamoxifen and Diarrhoea

Let's just say my toilet habits have been normal for 2-3 days!! Who knows how long that will last for though!!
Charys
Community Champion

Re: Tamoxifen and Diarrhoea

I know, we have so much of medical testing and treatment and then you feel very reticent to go and get anything else checked. I can understand the fear you feel, and I would be the same as you. The trouble is that IBS diagnosis needs other physical reasons eliminated......and those physical reasons aren't the awful thing you have in your head 😊 There are other bowel problems which have the same symptoms as IBS, like diverticulosis and assorted other things. Are you feeling any better now?

Re: Tamoxifen and Diarrhoea

Hi I'm not on TAmoxifen but Exemestane and have the same problem with diahorrea. I've had to change my diet slightly . I Can't  drink alcohol or fizzy drinks eat anything spicy as get terrible wind as well. Onions and tomatoes have now been added to list. Your doctor should be able to give you something for it. I just grin and bear it now.

Re: Tamoxifen and Diarrhoea

Thank you Charys I know I should see the doctor but that scares me as you always think the worst!! I will have a Google!!
Charys
Community Champion

Re: Tamoxifen and Diarrhoea

Charys
Community Champion

Re: Tamoxifen and Diarrhoea

Hiyer Mazrid,

 

Ive had a very dodgy stomach since starting tamoxifen 5 weeks ago. I already had IBS, but it had been managed to the point of being no real issue for the last 20 years, but since tamoxifen it's been out of control again. Like you, I have days of constipation and then something not as bad as diahorrhea , but heading that way. I also find I have had bloating and wind badly. (Sorry, can't believe I am discussing bowel habits on a public forum lol) DIgestive issues are mentioned as a main side effect, though it doesn't specify what they are. I have done a bit of research and there are many many people who talk about developing IBS whilst taking tam. Or when starting the menopause. It sounds like this could be what you are experiencing? There was a lady posted on here not so long ago about her problems, similar to yours, I will see if I can find the post and link it here. There are lots of theories as to why this happens as a side effect, inability to process fatty foods in the same way, overgrowth of the 'wrong bacteria' in the gut and oestrogen flooding the gut....there is lots out there discussing it. If you do a search for 'hormones and IBS' and look at reputable medical articles , they talk about the links between the two. Now, I'm not a medical person, but I wanted to try and know some facts in order to address things if I could......my primary aim....as I certainly can't deal with the hormonal aspect thanks to tamoxifen....has been to reduce fat intake and have live yoghurt daily. I 'think' this may have been having some positive effect , but it's early days.

As with any bowel symptom changes you need to run them past your GP. There are medications that can be prescribed too, to help with gut mobility, the over active gut type being the most upsetting I find. 

I would be interested to know how you get on, as I'm having my own little battle with it here too 🙄

Re: Tamoxifen and Diarrhoea

Hi mazrid, 

 

Welcome to the Forum but I am sorry that you find yourself here. I am sure some of our users will be along to show their support. You may also want to post on a thread started by users, Starting Tamoxifen and managing side effects, to give them more of a chance to respond.

 

You can find out more about Tamoxifen here. In the meantime please do call our helpline at 0808 800 6000. The opening hours are below.

 

Monday-Friday, 9am-5pm
Late opening Wednesday 9am-7pm,
Saturday, 9am-1pm

 

Best wishes, 

 

Lizzy 

Tamoxifen and Diarrhoea

hi, I've finished my 18 herceptin injections in May and have been on tamoxifen since last May, after each injection a few days later I would have diarrhoea I thought it would stop when my herceptin did but I'm still getting bouts of constipation or diarrhoea is this normal and do any of you experience this too obviously my mind is thinking all sorts x